Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 92, NWS Fort Worth, TX

April 22, 2011McLennan County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 22, 2011, 3:42 AM CDT for McLennan County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2011, 3:42 AM CDT (08:42 UTC)
Expired
Apr 22, 2011, 4:15 AM CDT
In force
33 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County McLennan County, TX

The radar

The Ft Hood radar (KGRK), 88 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WUUS54 KFWD 220842
SVRFWD
TXC309-220915-
/O.NEW.KFWD.SV.W.0092.110422T0842Z-110422T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
342 AM CDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MCLENNAN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 415 AM CDT

* AT 339 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  DAMAGING WINDS...IN EXCESS OF 60 MPH...ASSOCIATED WITH            
  DISSIPATING THUNDERSTORMS.  THE DAMAGING WINDS WERE LOCATED NEAR 
  HEWITT...AND MOVING NORTHEAST AT 30 MPH.

* THE DAMAGING WINDS WILL BE NEAR...
  ROBINSON BY 345 AM
  RIESEL BY 355 AM
  HALLSBURG BY 400 AM
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE MAY OCCUR IN THE ABSENCE OF ANY RAIN OR LIGHTNING. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

AREAS IN THE WARNING MAY ALSO EXPERIENCE A RAPID RISE IN TEMPERATURE.

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3128 9729 3147 9739 3157 9725 3172 9693
      3153 9680 3151 9683
TIME...MOT...LOC 0839Z 245DEG 24KT 3147 9708

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 11:39 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Apr 21, 11:39 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CDT THU APR 21 2011

.AVIATION...
STORM TO THE NW OF KAFW IS CURRENTLY WEAKENING AND WILL NOT
MENTION ANY THUNDER IN THE METRO TAFS OVERNIGHT. CONVECTION
FURTHER WEST HAS ALSO DIMINISHED. LOW CLOUDS ARE NEARING KTPL AND
WILL BEGIN TAFACT WITH BKN025 AND THEN BKN015 AN HOUR LATER. WILL
BRING THE LOW MVFR CIGS INTO THE METROPLEX AROUND 8Z OR 3AM. SOUTH
WINDS OVERNIGHT AROUND 15 KNOTS SHOULD BE TOO STRONG FOR ANY IFR
CIGS...BUT A BRIEF PERIOD OF BKN009 MAY BE POSSIBLE. CIGS WILL
LIFT INTO VFR CATEGORIES AROUND NOON AS SURFACE TEMPERATURES
SLOWLY WARM. STRONG SOUTH FLOW WILL CONTINUE THROUGH THE PERIOD
AND ANOTHER ROUND OF MVFR CIGS IS LIKELY TOMORROW NIGHT.

85/NH

&&

.UPDATE...
A WARM FRONT WILL CONTINUE TO LIFT NORTHWARD ACROSS THE REGION.
SCATTERED STORMS WILL CONTINUE TO FORM ACROSS THE CONCHO VALLEY
AND BIG COUNTRY AND DRIFT EAST TOWARD THE WESTERN ZONES. DIFFICULT
TO SAY HOW STRONG THESE STORMS WILL BE WHEN THEY ARRIVE. RUC
SOLUTION INDICATES STORMS WILL WEAKEN AS THEY MOVE EAST WHICH
SEEMS REASONABLE WITH THE LOSS OF SURFACE HEATING. HOWEVER...WITH
A BOUNDARY STILL IN NEAR THE REGION AND A 40 KNOT LOW LEVEL JET
EXPECTED TO DEVELOP...WILL INCLUDE 20 PERCENT POPS ACROSS THE
NORTH AND WEST THIS EVENING.

NO OTHER MAJOR CHANGES AT THIS TIME.

79

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT THU APR 21 2011/
A WARM FRONT CONTINUES SURGING NORTH ACROSS NORTH TEXAS...THE
MOTION CLEARLY EVIDENT ON SATELLITE. MOISTURE IS POOLING ALONG THE
BOUNDARY...SOME SITES SEEING A RAPID 10-DEGREE INCREASE IN DEW
POINT BEFORE MORE WELL MIXED AIR TAKES ITS PLACE. DESPITE THE
TEMPORARY SURGE IN INSTABILITY...THE CU FIELD SHOWS THAT A
SIGNIFICANT CAP REMAINS. THE BOUNDARY MAY BE A FOCUS FOR
CONVECTIVE INITIATION THROUGH NIGHTFALL...PRIMARILY BETWEEN THE
I-20 CORRIDOR AND THE RED RIVER. TO THIS POINT...PARCELS WITH
SOURCE REGION IN BUOYANT AIR SOUTH OF THE BOUNDARY HAVE REMAINED
TRAPPED BETWEEN THE FRONTAL INVERSION AND THE MID-LEVEL CAP BELOW
700MB. THOSE THAT HAVE REACHED THEIR LFC HAVE DONE SO FURTHER FROM
THE SURFACE BOUNDARY...RIDING UP THE FRONTAL SLOPE INTO EASTERN
OKLAHOMA AND ARKANSAS...WHERE THE MID-LEVEL INVERSION IS
NEGLIGIBLE BUT LAPSE RATES ABOVE IT ARE STILL SIGNIFICANT. FOR
AREAS IN NORTH TEXAS ALONG AND NORTH OF THE I-20 CORRIDOR...THERE
WILL REMAIN A HAIL THREAT WITH ANY STORMS THAT DO FORM. NEAR-
BOUNDARY SHEAR WILL BE FAVORABLE FOR SHORT-LIVED TORNADIC
SUPERCELLS...BUT FLOW ALOFT WILL TEND TO CARRY STORMS AWAY FROM
THE SURFACE BOUNDARY.

ON FRIDAY...FOCUS FOR CONVECTION WILL BE THE DRYLINE IN FAR WESTERN
NORTH TEXAS. WHILE THIS MAY IMPACT AREAS WITH ONGOING FIRES...
CONVERGENCE NEAR THE BOUNDARY APPEARS UNFAVORABLE FOR CONVECTIVE
INITIATION. EVEN WITHOUT RAIN...HUMIDITY WILL REMAIN AT HEALTHY
LEVELS IN WESTERN NORTH TEXAS...DESPITE TEMPERATURES IN FIRE AREAS
CLIMBING INTO THE 90S FRIDAY AFTERNOON.

A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SATURDAY...BUT
HAVE MAINTAINED A SURFACE WIND FIELD SIMILAR TO PREVIOUS FORECASTS
THAT PREVENTS THE BOUNDARY FROM PENETRATING MUCH OF THE CWA. THOSE
ENGAGED IN FIRE CONTAINMENT SHOULD BE PREPARED FOR A POTENTIAL
WIND SHIFT.

&&

.CLIMATE...
FOR THE FIRST TIME IN THE 12-YEAR HISTORY OF THE U.S. DROUGHT
MONITOR...THE ENTIRE STATE OF TEXAS IS IN DROUGHT. TWO THIRDS OF
TEXAS IS CATEGORIZED AS BEING IN EXTREME (D3) OR EXCEPTIONAL
DROUGHT (D4)...THE GREATEST EXTENT ON RECORD.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  88  71  84  69 /  20  10  10  20  20
WACO, TX              71  92  73  91  72 /  10   5  10  10  10
PARIS, TX             61  86  67  81  66 /  20  10  20  30  20
DENTON, TX            68  88  69  81  66 /  20  10  20  30  30
MCKINNEY, TX          69  86  70  83  67 /  20  10  20  20  20
DALLAS, TX            72  89  71  85  70 /  20  10  10  20  20
TERRELL, TX           68  87  69  87  68 /  20   5  10  10  20
CORSICANA, TX         70  90  70  89  70 /  10   5  10  10  10
TEMPLE, TX            71  92  70  92  71 /  10   5  10  10  10
MINERAL WELLS, TX     70  92  68  82  67 /  20  20  20  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

85/
Hazardous weather outlook, Apr 22, 1:46 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
146 AM CDT FRI APR 22 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
146 AM CDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. WIND GUSTS TO 50
MPH AND SMALL HAIL WILL ACCOMPANY THE STRONGEST STORMS. STRONG AND
GUSTY WINDS MAY OCCUR FAR FROM THE STORMS AS SOME OF THE PRECIPITATION
EVAPORATES AS IT FALLS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHWEST PARTS
OF NORTH TEXAS FRIDAY AFTERNOON...THEN ALONG AND NORTH OF INTERSTATE
20 FRIDAY NIGHT INTO SATURDAY.

A COLD FRONT WILL ARRIVE AND STALL ACROSS NORTHWEST PARTS OF NORTH
TEXAS SATURDAY NIGHT AND EARLY SUNDAY. SCATTERED THUNDERSTORMS
WILL BE POSSIBLE ALONG AND NEAR THE FRONT ACROSS MAINLY THE
NORTHWEST HALF OF NORTH TEXAS.

THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE SUNDAY NIGHT INTO
MONDAY ACROSS ALL OF NORTH TEXAS. LOW CHANCES FOR THUNDERSTORMS
WILL LINGER ACROSS THE SOUTHEAST HALF OF NORTH TEXAS MONDAY NIGHT
INTO TUESDAY.

SEVERE WEATHER IS POSSIBLE WITH ANY THUNDERSTORM ACTIVITY THROUGH
THE WEEKEND AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT.

In the hours before

Local storm report, Apr 21, 11:01 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1101 PM CDT THU APR 21 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             BOONSVILLE              33.07N  97.87W
04/21/2011  E1.00 INCH       WISE               TX   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL IN BOONSVILLE
Special weather statement, Apr 21, 11:25 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1125 PM CDT THU APR 21 2011

TXZ092-102-103-220500-
COOKE TX-WISE TX-DENTON TX-
1125 PM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN COOKE COUNTY
  NORTHWESTERN DENTON COUNTY
  NORTHEASTERN WISE COUNTY

STRONG WINDS TO NEAR 50 MPH WERE REPORTED ACROSS NORTHEAST WISE
COUNTY...WELL IN ADVANCE OF A SEVERE THUNDERSTORM SOUTH OF DECATUR.
THESE WINDS ARE THE RESULT OF RAINFALL EVAPORATING INTO VERY DRY AIR
AND ACCELERATING TOWARDS THE SURFACE.  WIND GUSTS TO AROUND 50 MPH
CAN BE EXPECTED ACROSS SOUTHERN COOKE...NORTHEAST WISE...AND
NORTHWEST DENTON COUNTIES THROUGH MIDNIGHT.

CITIES IN THE PATH OF THIS STORM INCLUDE KRUM AND SANGER.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3353 9701 3322 9720 3334 9771 3344 9757
      3343 9748 3350 9748 3365 9727
TIME...MOT...LOC 0423Z 135DEG 20KT 3340 9742
Special weather statement, Apr 22, 12:59 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1259 AM CDT FRI APR 22 2011

TXZ157-158-220630-
CORYELL TX-BELL TX-
1259 AM CDT FRI APR 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BELL COUNTY
  SOUTHEASTERN CORYELL COUNTY

AT 1259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF FORT HOOD...MOVING NORTHEAST AT
35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...COPPERAS COVE...
FORT HOOD...HARKER HEIGHTS...KILLEEN AND NOLANVILLE.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3097 9788 3104 9792 3108 9791 3113 9795
      3135 9756 3106 9742 3091 9776
TIME...MOT...LOC 0559Z 223DEG 32KT 3109 9778
Local storm report, Apr 22, 1:13 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
113 AM CDT FRI APR 22 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     HAIL             1 SW KILLEEN            31.12N  97.74W
04/22/2011  E0.75 INCH       BELL               TX   PUBLIC

            PENNY SIZE HAIL ON THE SOUTHWEST SIDE OF KILLEEN
Local storm report, Apr 22, 1:33 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 AM CDT FRI APR 22 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 AM     HAIL             FORT HOOD               31.10N  97.70W
04/22/2011  E0.75 INCH       BELL               TX   PUBLIC

            PENNY SIZE HAIL AT FORT HOOD
Special weather statement, Apr 22, 3:19 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 AM CDT FRI APR 22 2011

TXZ145-146-157>161-220915-
NAVARRO TX-HILL TX-MCLENNAN TX-LIMESTONE TX-CORYELL TX-FALLS TX-
BELL TX-
319 AM CDT FRI APR 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  BELL COUNTY
  SOUTHEASTERN CORYELL COUNTY
  FALLS COUNTY
  SOUTHEASTERN HILL COUNTY
  LIMESTONE COUNTY
  MCLENNAN COUNTY
  SOUTHWESTERN NAVARRO COUNTY

STRONG WINDS IN EXCESS OF 50 MPH WERE REPORTED ACROSS PORTIONS OF
MCLENNAN COUNTY...OUTSIDE THE REGION OF MEASURABLE PRECIPITATION.
THESE WINDS WERE THE RESULT OF RAINFALL EVAPORATING INTO VERY DRY AIR
AND ACCELERATING TOWARDS THE SURFACE.  WIND GUSTS MAY BRIEFLY EXCEED
50 MPH ACROSS THE ADVISORY AREA THROUGH 415 AM.

LAT...LON 3081 9746 3122 9777 3149 9743 3203 9695
      3212 9681 3160 9635 3146 9627 3125 9660
      3084 9736 3076 9732
TIME...MOT...LOC 0817Z 265DEG 29KT 3157 9718

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:57 PM CDTSpecial Weather StatementFWDYoung63 min
Apr 21, 10:09 PM CDTSpecial Weather StatementFWDJack36 min
Apr 21, 10:26 PM CDTSevere Thunderstorm WarningFWDJack, Parker, Wise49 min
Apr 21, 11:13 PM CDTSevere Thunderstorm WarningFWDWise24 min
Apr 21, 11:25 PM CDTSpecial Weather StatementFWDCooke35 min
Apr 22, 12:59 AM CDTSpecial Weather StatementFWDBell31 min
Apr 22, 3:19 AM CDTSpecial Weather StatementFWDBell, Falls, Limestone, McLennan56 min
Apr 22, 11:01 AM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Cooke, Coryell and 30 more8 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.